×

zbMATH — the first resource for mathematics

On the existence of Weierstrass gap sequences on curves of genus \(\leq 8\). (English) Zbl 0849.14011
Let \(C\) be a complete nonsingular irreducible 1-dimensional algebraic variety of genus \(g\) over the field \(\mathbb{C}\) of complex numbers. Let \(\mathbb{N}\) be the additive semigroup of non-negative integers. Let \(K(C)\) denote the field of rational functions on \(C\). An subsemigroup \(H\) of \(\mathbb{N}\) is Weierstrass if there exists a pointed curve \((C,P)\) such that \(H(P) = \{h \in \mathbb{N} \mid\) there exists \(f\in K(C)\) with \((f)_\infty = hP\} = H\). In this paper the author proves that any numerical semigroup \(H\) (a subsemigroup of \(\mathbb{N}\) whose complement \(\mathbb{N} \backslash H\) in \(\mathbb{N}\) is finite) of genus \(g \leq 7\) is Weierstrass. Moreover, in the cases \(g = 8\) he proves that all primitive numerical semigroups are Weierstrass, i.e., twice the smallest positive integer in \(H > \) the largest integer in \(\mathbb{N} \backslash H\).

MSC:
14H55 Riemann surfaces; Weierstrass points; gap sequences
14H45 Special algebraic curves and curves of low genus
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Buchweitz, R.-O., On Zariski’s criterion for equisingularity and non-smoothable monomial curves, (1980), preprint
[2] Eisenbud, D.; Harris, J., Existence, decomposition, and limits of certain Weierstrass points, Invent. math., 87, 495-515, (1987) · Zbl 0606.14014
[3] Herzog, J., Generators and relations of abelian semigroups and semigroup rings, Manuscripta math., 3, 175-193, (1970) · Zbl 0211.33801
[4] Komeda, J., On the existence of Weierstrass points with a certain semigroup generated by 4 elements, Tsukuba J. math., 6, 237-270, (1982) · Zbl 0546.14011
[5] Komeda, J., On Weierstrass points whose first non-gaps are four, J. reine angew. math., 341, 68-86, (1983) · Zbl 0498.30053
[6] Komeda, J., On primitive Schubert indices of genus g and weight g − 1, J. math. soc. Japan, 43, 437-445, (1991) · Zbl 0753.14028
[7] Komeda, J., On the existence of Weierstrass points whose first non-gaps are five, Manuscripta math., 76, 193-211, (1992) · Zbl 0770.30038
[8] Maclachlan, C., Weierstrass points on compact Riemann surfaces, J. London math. soc., 3, 722-724, (1971) · Zbl 0212.42402
[9] Pinkham, H., Deformations of algebraic varieties with gm-action, Astérisque, 20, 1-131, (1974) · Zbl 0304.14006
[10] Schaps, M., Deformations of Cohen-Macaulay schemes of codimension 2 and nonsingular deformations of space curves, Amer. J. math., 99, 669-685, (1977) · Zbl 0358.14006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.